Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Abdominal pain, weight loss, lower back pain, headache, constipation, diarrhea. Abnormal lipase level. Stomach pain, yellow urine

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Question
I have been to my doctor with upper abdominal pain, weight loss, lower back pain, headache, and i go from constipation to diarrhea. They did blood work and my lipase is 94. I am 34, female, and weigh 134. I am able to drink water, but I can only eat extremely small meals because of the pain in my stomach. Ive also noticed that my urine is bright yellow.
Posted Wed, 21 Aug 2013 in Abdominal Pain
 
 
Answered by Dr. Jorge Brenes-Salazar 1 hour later
dear patient

thanks for your health concerns. in a young female such as yourself, such symptoms particularly the unintentional weight loss should prompt your doctors to look for structural causes of intermittent diarrhea and constipation, particularly inflammatory bowel disease. In your case, I believe that both an upper and lower endoscopies (gastroscopy and colonoscopy)would be recommended in most individuals presenting with such constellation of symptoms

yours truly

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
 
Follow-up: Abdominal pain, weight loss, lower back pain, headache, constipation, diarrhea. Abnormal lipase level. Stomach pain, yellow urine 5 minutes later
The dr diagnosed me with pancreatitis. Does that sould like a correct diagnosis?
 
 
Answered by Dr. Jorge Brenes-Salazar 5 minutes later
Dear Jash,

Actually in most laboratories a normal lipase level ranges from 0 to 160, thus in a petient who presents to me with a level of 94 I would say that is normal. I would suggest you discuss these constellation of symptoms with a gastroenterology colleague, who can determine if the endoscopies are needed.

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor